Thunderstorm Wind, Madison
- When
- July 18, 8:30 PM CST
- Where
- Madison County, Saco
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.367, -90.450
The County Sheriff reported several large trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 18, 2:25 PM CST, 6 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 325 PM CDT FRI JUL 18 2003 .DISCUSSION... THE MAIN CHALLENGE FOR THIS FORECAST IS TIMING THE END OF PRECIPITATION AND QPF FOR TONIGHT. UNFORTUNATELY THE SOLUTION ISNT INTUITIVELY OBVIOUS... THE SHOWERS AND THUNDERSTORMS HAVE BEEN GOING STRONG OVER CENTRAL AND EASTERN PORTIONS OF OUR CWFA ALL DAY AND HAVE BECOME ELEVATED THIS AFTERNOON. PRECIP APPEARS TO BE FEEDING OFF THE WARM ADVECTION WHICH ALL THE MODELS ARE SHOWING OVER OUR AREA. I AM NOT AT ALL CONVINCED THAT THIS PRECIPITATION WILL END EARLY THIS EVENING AS BOTH THE GFS AND THE ETA ARE SUGGESTING. MY ORIGINAL THOUGHTS WERE TO KEEP A LOW CHANCE POP GOING IN SOUTHERN ZONES...BUT I WILL HOLD OFF WITH MY FINAL ANSWER TO THIS QUESTION TIL FORECAST TIME AND CALL AN AUDIBLE. WILL PROBABLY JUST INCLUDE LOW CHANCE POPS EVERYWHERE THIS EVENING...EXCEPT WHERE ITS ALREADY RAINING WHERE ILL JACK THE POPS UP TO THE LIKELY CATEGORY. AFTER MIDNIGHT THE WARM ADVECTION SHOULD SHIFT FURTHER SOUTH AND WEST...SO WILL GO WITH THE ORIGINAL PLAN OF A DRY EARLY MORNING TOMORROW. BOTH THE GFS AND THE ETA ARE PRETTY CONSISTENT WITH SHOWING A DRY SATURDAY...NEWEST GUIDANCE HAS COME IN ABOUT A CATEGORY COOLER FOR TOMORROW AND HAVE ADJUSTED TEMPERATURES ACCORDINGLY. SUNDAY WELL GET BACK INTO RETURN FLOW AND A CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS SEEMS TO BE IN ORDER AHEAD OF THE NEXT COLD FRONT. THE GFS IS STICKING TO ITS STORY OF FROPA ON MONDAY. HAVE UPPED POPS TO MID AND HIGH CHANCE FOR MONDAY ACCORDINGLY. THE REMAINDER OF THE FORECAST LOOKS DRY AND MILD. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. CARNEY
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 605 AM CDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM FOR OUR ENTIRE FORECAST AREA. THIS INCLUDS ALL THE TOWNS AND CITIES IN OUR AREA. STORMS HAVE DEVELOP ALONG A COLD FRONT IN SOUTHERN IOWA AND NORTHERN ILLINOIS. FEW STORM HAVE REACHED SEVERE LEVEL PRODUCING LARGE HAIL AND FEW TORNADOS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY NIGHT WEST OF THE LINE FROM NEAR QUINCY ILLINOIS...INTO ST LOUIS METRO AREA AND DOWN TO STE GENEVIEVE. THIS INCLUDS ALL THE CITIES AND TOWNS IN MISSOURI FROM COLUMBIA TO ST LOUIS AND FROM FARMINGTON TO HANNIBAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) ACQUAVIVA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
623 PM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM 3SW LEADINGTON MO 1.00 INCH HAIL
07/18/03 ST FRANCOIS REPORTED BY ST FRANCOIS
COUNTY SHERIFFS
DEPARTMENT.ILC013-061-083-149-MOC007-113-137-163-173-182345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 630 PM CDT FRI JUL 18 2003 SEVERE THUNDERSTORM WATCH NUMBER 760 IS NO LONGER IN EFFECT FOR PORTIONS OF NORTHEASTERN MISSOURI AND SOUTH WEST ILLINOIS. THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM THE WATCH... MONROE...RALLS...AUDRAIN...LINCOLN...PIKE...PIKE ILLINOIS... CALHOUN...GREEN...AND JERSEY. CARNEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
649 PM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM PARK HILLS MO WIND DAMAGE
07/18/03 ST FRANCOIS SEVERAL LARGE TREE
LIMBS...AND A FEW LARGE
TREES...DOWNED. REPORTED
BY SEVERE WEATHER
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
726 PM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM ELSBERRY MO FLOODING
07/18/03 LINCOLN COUNTY ROAD WASHED
OUT.REPORTED BY LINCOLN
COUNTY SHERIFFS
DEPARTMENT. TIME OF
OCCURRANCE ESTIMATED.ILC119-133-157-163-MOC027-099-139-183-186-187-189-219-510-190220- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 805 PM CDT FRI JUL 18 2003 SEVERE THUNDERSTORM WATCH NUMBER 760 IS NO LONGER IN EFFECT. PORTIONS OF THE WATCH AREA HAVE BEEN REPLACED WITH A NEW SEVERE THUNDERSTORM WATCH...NUMBER 762. THE FOLLOWING COUNTIES ARE NO LONGER UNDER A SEVERE THUNDERSTORM WATCH... IN MISSOURI... CALLAWAY...MONTGOMERY...WARREN...ST. CHARLES...ST. LOUIS...ST. LOUIS CITY...JEFFERSON...ST. FRANCOIS...STE. GENEVIEVE. IN ILLINOIS...MADISON...ST. CLAIR...MONROE...AND RANDOLPH. CARNEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
856 PM CDT FRI JUL 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 PM FARMINGTON MO WIND DAMAGE
07/18/03 ST FRANCOIS LARGE TREE LIMBS
DOWNED.REPORTED BY
POLICE.The St Louis radar (KLSX), 150 km away, was scanning. The volume nearest the first event began at 02:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
The County Sheriff reported several large trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376447.